MAUDE Adverse Event Report: TELCARE LLC CONNECTED BLOOD GLUCOSE MONITORING SYSTEM; CONNECTED BLOOD GLUCOSE METER

TELCARE LLC CONNECTED BLOOD GLUCOSE MONITORING SYSTEM; CONNECTED BLOOD GLUCOSE METER
Model Number TM0009
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient contacted customer support due to difficulty powering on their blood glucose meter.Troubleshooting was performed via telephone and a faulty charger was found to be the likely cause of the alleged issue.A replacement charger was issued and only the suspected charger was returned to philips for evaluation.Inspection of the returned charger found the plastic and adhesive near the usb-c connector had melted.The charger would not fit into a known functional meter due to melted adhesive covering the usb-c connector.Testing of the suspected charger confirmed that when connected to a power source, the usb-c connector quickly reached elevated temperatures.The charger will be sent to vendor for further analysis to determine root cause of the charger failure.After shipment of the replacement charger, a follow-up call was made to the patient.To date, the patient has not responded or contacted customer support for further inquiries.Reading transmission records for the affected blood glucose meter show daily transmission of new test results following delivery of the replacement charger.This demonstrates that the device successfully charges and powers on when connected to a different charger with no indication of device malfunction.
 
Event or Problem Description
Patient alleged that their blood glucose meter would not charge, and that the charger got hot while plugged in.No additional information was provided by the patient and no injury or property damage was alleged.
 
Additional Manufacturer Narrative
The affected charger was sent to vendor for additional root cause analysis.Vendor investigation concluded that excessive heating of the usb-c connector was caused by liquid spilled into the connector and is attributed to end-user misuse.

Brand Name
CONNECTED BLOOD GLUCOSE MONITORING SYSTEM
Common Device Name
CONNECTED BLOOD GLUCOSE METER
Manufacturer (Section D)
TELCARE LLC
600 west ridge road
linwood PA 19061
Manufacturer (Section G)
TELCARE LLC
600 west ridge road
linwood PA 19061
Manufacturer Contact
julie doherty
600 west ridge road
linwood, PA 19061
MDR Report Key20049889
Report Number3008514395-2024-00008
Device Sequence Number15427923
Product Code NBW
UDI-Device Identifier00859519002407
UDI-Public(01)00859519002407
Combination Product (Y/N)N
PMA/510(K) Number
K110571
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Company Representative,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberTM0009
Device Catalogue NumberTM0009
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/08/2024
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/23/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/17/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age68 YR
Patient SexUnknown